Mississippi, 2006

Hail in Mississippi, June 23, 2006

June 23, 2006 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 23, 3:11 AM CST, 11 hours 1 minute earlier.

Area forecast discussion, Jun 23, 3:11 AM CST, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 AM CDT FRI JUN 23 2006

.DISCUSSION...
CONFUSION ABOUNDS WHEN LOOKING AT THE LAST 2 TO 3 MODEL RUNS. GFS
WENT FROM 10% AT 12Z TO 60% AT 00Z FOR THE MCB AREA. THAT TREND
WAS REFLECTED AT ALL LOCATIONS JUST NOT AS STRONG. ETA IS HAVING A
TOUGH TIME WITH COLUMN MOISTURE COMING IN FROM THE GULF. BASICALLY
TWO FACTORS WILL BE KEY INFLUENCES ON THE FORECAST FOR THE NEXT 48
HOURS. ONE IS THE FRONT SLOWLY MOVING SOUTH AND THE SECOND IS THE
EASTERLY WAVE WHICH WILL ENTER THE GULF EARLY TODAY. THESE TWO
SYSTEMS WILL COUPLE OVER THE AREA STARTING TONIGHT AND LASTING
THROUGH SATURDAY. WILL CONTINUE TO SHOW 30% AREA WIDE ATTM WITH AN
UPWARD POP TREND FOR SATURDAY POSSIBLE AS THE MODEL MASS FIELDS
ARE BETTER RESOLVED. MOST ACTION SHOULD OCCUR FROM THE MISS COAST
TO BTR SOUTHWARD.

ONCE THE WAVE PASSES TO THE WEST AND THE FRONT SETTLES IN THE
GULF...SUPRESSION WILL BE ON CAUSING CAPPING AND BACK TO THE HOT
DRY WEATHER. THIS SHOULD START AGAIN FOR A MAJORITY OF THE AREA ON
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  72  91  68 /  20  10  30  20
BTR  97  74  92  69 /  20  10  30  20
MSY  95  78  90  76 /  30  20  30  20
GPT  96  75  90  72 /  30  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 10:00 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUN 23 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
MAINLY FROM THE MISSISSIPPI GULF COAST TO IBERVILLE PARISH SOUTHWARD.
AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY. AN ISOLATED STRONG
TO SEVERE THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON HOURS. MAIN HAZARDS WILL BE DAMAGING STRAIGHT LINE
WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. ISOLATED
THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ARE POSSIBLE
SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
June 23, 2:12 PM CST
Where
Jackson County, Pascagoula
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.367, -88.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515803.